Advertisement

Martin’s Problem for Volume-Surface Reaction-Diffusion Systems

  • Jeff MorganEmail author
  • Vandana Sharma
Chapter
Part of the Computational Methods in Applied Sciences book series (COMPUTMETHODS, volume 47)

Abstract

We consider a question of global existence for two component volume-surface reaction-diffusion systems. The first of the components diffuses in a region, and then reacts on the boundary with the second component, which diffuses on the boundary. We show that if the first component is bounded a priori on any time interval, and the kinetic terms satisfy a generalized balancing condition, then both solutions exist globally. We also pose an open question in the opposite direction, and give some a priori estimates for associated m component systems.

Keywords

Reaction-diffusion Volume-surface Systems Global existence A priori estimates 

References

  1. 1.
    Egger H, Fellner K, Pietschmann J-F, Tang BQ Analysis and numerical solution of coupled volume-surface reaction-diffusion systems with application to cell biology. arXiv:1511.00846 [math.NA], submitted
  2. 2.
    Fellner K, Rosenberger S, Tang BQ (2016) Quasi-steady-state approximation and numerical simulation for a volume-surface reaction-diffusion system. Commun Math Sci 14(6):1553–1580MathSciNetCrossRefGoogle Scholar
  3. 3.
    Hollis SL, Martin RH, Pierre M (1987) Global existence and boundedness in reaction-diffusion systems. SIAM J Math Anal 18(3):744–761MathSciNetCrossRefGoogle Scholar
  4. 4.
    Ladyzhenskaya OA, Solonnikov VA, Uraltseva NN (1968) Linear and quasi-linear equations of parabolic type, vol 23. Translations of mathematical monographs. AMS, Providence, RICrossRefGoogle Scholar
  5. 5.
    Madzvamuse A, Chung AHW, Venkataraman C (2015) Stability analysis and simulations of coupled bulk-surface reaction-diffusion systems. Proc R Soc A 471(2175):20140546MathSciNetCrossRefGoogle Scholar
  6. 6.
    Morgan J, harma V Global existence for reaction-diffusion systems with dynamic and mass transport boundary conditions (in preparation)Google Scholar
  7. 7.
    Pierre M (2010) Global existence in reaction-diffusion systems with control of mass: a survey. Milan J Math 78(2):417–455MathSciNetCrossRefGoogle Scholar
  8. 8.
    Rätz A, Röger M (2012) Turing instabilities in a mathematical model for signaling networks. J Math Biol 65(6–7):1215–1244MathSciNetCrossRefGoogle Scholar
  9. 9.
    Sharma V, Morgan J Global existence of coupled reaction-diffusion systems with mass transport type boundary conditions. SIAM J Math Anal (submitted April 2015, revised December 2015)Google Scholar
  10. 10.
    Sharma V, Morgan J Global existence of solutions to reaction diffusion systems with Wentzell type boundary conditions (in preparation)Google Scholar
  11. 11.
    Sharma V, Morgan J Uniform bounds for solutions to volume-surface reaction diffusion systems. arXiv:1512.08765 [math.AP]
  12. 12.
    Tang BQ, Fellner K, Latos E Well-posedness and exponential equilibration of a volume-surface reaction-diffusion system with nonlinear boundary coupling. arXiv:1404.2809 [math.AP], submitted

Copyright information

© Springer International Publishing AG, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HoustonHoustonUSA
  2. 2.Department of Mathematics and StatisticsArizona State UniversityTempeUSA

Personalised recommendations